Heroin Overdose Symptoms I’ve Seen in My Broter

Been a while since my last post, yeah? Anyway, I’m gonna pick right up where I left off. Last time, I mentioned my brother’s close shave with heroin overdose because I’d basically pushed him into using speedball with me. I figured it would make sense to talk about some of the heroin overdose signs that he was showing back then. You know, just stuff that you’re likely to see with someone who’s overdosing or about to overdose on heroin.

I read something pretty wild on the topic of heroin addiction statistics recently. In fact, it’s the main reason I had to come back to the blog to share this with you guys. Apparently, over the past two decades, there’s been a 200% increase in opioid-related overdose deaths, and heroin overdose deaths were a large part of this. They numbered over 10,500 in the year 2014 alone. It’s so wild, I feel like being privy to information like this might have helped me take a step back – however small – when I was wilding out and experimenting with those drugs. Maybe we wouldn’t have done speedball that day.

So, how much heroin does it take to overdose? The other day, my first thoughts when I saw my brother lying beside me – barely breathing – was “I pushed him past his limit.” But it’s not just about limits, ya know? There’s other stuff involved. Stuff that could make one person that ingests literally the same amount of heroin as the next guy more prone to showing overdose symptoms.

A heroin overdose is likely to occur when:

  • Relapse. People that have already gotten treatment for the addiction, then relapsed are more likely to overdose easily
  • People that inject heroin instead of other methods of ingesting it are more likely to overdose on heroin
  • People who take high doses of other opioids or other drugs concurrently with heroin
  • People that have specific health conditions such as hepatitis B or C, liver disease or HIV
  • People who suffer from depression

Something else I found out was, a good number of heroin od cases actually happen in front of a witness. That little bit of information was interesting to me because obviously, I’ve been in that situation, so I knew exactly what it felt like. It was interesting to imagine other people in my situation and how they responded to it. I’ll say something, though, if you ever find yourself in that situation – witnessing someone overdosing – you don’t have time to panic. Do the right thing and try to get the person heroin overdose treatment immediately. THAT is what saved my brother. I have no idea what would’ve happened if I’d dawdled just a little bit.

Anyway, about the heroin overdose symptoms. I already mentioned the first one I noticed – his breathing. If you notice the person start to gasp for air or take shallow breaths, it’s a sign. There are other possible signs and symptoms of heroin overdose too – you don’t have to see all of them before you call for help. In fact, it’s very unlikely that one person will exhibit all the symptoms at once, so just be really watchful to see if you notice a couple of heroin overdose symptoms:

  • Low blood pressure
  • Weak pulse
  • Seizures or spasms
  • Coma
  • Nausea or vomiting
  • Extreme drowsiness
  • Disorientation/Delirium
  • Discolored tongue
  • Constipation

Heroin overdose is an extremely serious situation. You must treat every instance as though it were fatal because, really, it can be. As soon as you notice signs of a heroin overdose, get medical attention immediately.

How long does it take to overdose on heroin, though? The symptoms will typically begin to show around ten minutes after the drug is used, so pay constant attention. Try not to panic, and you could be the reason someone is given another chance at life.

Leave a Reply